MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE RFID

IRIDEX CORPORATION G-PROBE RFID
Model Number 15980
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 02/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conjunctival/scleral burns are a known potential harm associated with transscleral diode laser cyclophotocoagulation.Scleral burns are a known potential issue with the delivery of laser energy.There was no report of any permanent impairment to the patient, and scleral burns typically: do not result in life-threatening illness or injury, do not result in permanent impairment of a body structure or a body function, do not require hospitalization or prolongation of patient hospitalization, do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.However, scleral perforation, unlike scleral burn, does require medical intervention.The patient required medical intervention consisting of a scleral patch graft.Therefore, given the necessity of surgical and/or medical intervention to prevent permanent impairment of the sclera, iridex determines the reported scleral perforation to be a serious adverse event (sae) in the usa.
 
Event or Problem Description
Iridex received an adverse event report via the fda medwatch program (report number: mw5184223) of a scleral perforation requiring a scleral patch graft as surgical intervention.In the medwatch report, it was reported that the ae occurred when the physician was performing continuous wave transscleral cyclophotocoagulation (tscpc) on a patient with severe glaucoma using an iridex cyclo g6 laser system in conjunction with a g-probe rfid delivery device.As per the report, the procedure was conducted with copious amounts of lubricating gel, and consistent contact between the probe and the ocular surface was reportedly maintained throughout treatment.Although not standard operating procedure, the physician performed a second treatment pass, and at the 14th laser application site, a scleral perforation was observed.The procedure was immediately discontinued and the patient underwent a scleral patch graft as a surgical intervention.The delivery device ifu warns the user of potential contributors to scleral burns resulting in scleral perforation.The possible contributors include (1) excessive power and/or energy delivered, (2) the presence of blood and/or tissue beneath the delivery device footplate, (3) the presence of pigment or pigment-like anatomical features at the treatment site, and (4) deviations from standard operating procedures.The standard operating technique for continuous wave tscpc with a g-probe rfid involves applying 18 - 21 discrete, evenly spaced laser spots in a single circumferential row around the limbal region.The adverse event description indicates that two rows (or "passes") of discrete treatment spots were applied.This approach, i.E., the application of a second pass of treatment spots, may have resulted in excessive thermal exposure/over treatment to scleral tissue and could have potentially contributed to the scleral perforation.Iridex has tried to contact the physician and facility on multiple accounts but haven't received any feedback or response from them till date.In the absence of additional clinical or procedural information, it cannot be determined whether this technique deviation alone, or in combination with other known contributing factors, led to the reported event.At this time, no further procedural details or clinical data have been provided.Consequently, the root cause of the adverse event cannot be conclusively determined but it can be assumed that the second pass may have contributed to the ae.

Brand Name
G-PROBE RFID
Common Device Name
G-PROBE RFID
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key25142872
Report Number2939653-2026-00004
Device Sequence Number9516765
Product Code GEX
UDI-Device Identifier00813125015220
UDI-Public00813125015220
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15980
Device Lot Number200364
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient SexMale
Patient Weight88 KG